J Rheum Dis 2017; 24(4): 236-240  
Cytoplasmic Anti-Neutrophil Cytoplasmic Antibody Positive Diffuse Alveolar Hemorrhage Associated with Methimazole
Han Seok Ryu1, Joo Hun Park1, Seung Soo Sheen1, Tae Hwan Kim1, Sung Dam Han1, Ju-Yang Jung2, Chang-Hee Suh2, Sung Chul Hwang1
Departments of 1Pulmonary and Critical Care Medicine, and 2Rheumatology, Ajou University School of Medicine, Suwon, Korea
Correspondence to: Joo Hun Park, Department of Pulmonary and Critical Care Medicine, Ajou University School of Medicine, 164 WorldCup-ro, Yeongtong-gu, Suwon 16499, Korea. E-mail:jhpamc@hanmail.net
Received: October 6, 2016; Revised: December 21, 2016; Accepted: December 24, 2016; Published online: August 31, 2017.
© Korean College of Rheumatology. All rights reserved.

This is a open Access article, which permits unrestricted non-commerical use, distribution, and reproduction in any medium, provided the original work is properly cited.
Abstract
Diffuse alveolar hemorrhage (DAH) is a life-threatening condition associated with many disorders. Here, we report a case of 59-year-old female who had diffuse alveolar hemorrhage associated with methimazole. She had been treated with methimazole for two weeks due to the recurrence of Grave's disease, before visiting the emergency room. She had to be intubated on the 3rd day of hospitalization because of unabated massive hemoptysis and rapid progression of diffuse alveolar infiltration on chest radiographs. Since her clinical condition improved substantially after cessation of methimazole and steroid pulse therapy, she was extubated on the 9th day of hospitalization and then discharged. After discharge, DAH did not recur with cessation of steroid and she had radioactive iodine therapy for her Grave's disease. This was a rare and interesting case of life-threatening DAH associated with cytoplasmic-antineutrophil cytoplasmic antibody and methimazole.
Keywords: Diffuse alveolar hemorrhage, Methimazole, Antineutrophil cytoplasmic antibody


This Article

e-submission

Archives